Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 176, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Aug 6, 2000, 11:38 PM EDT for Tuscarawas County, Ohio. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 6, 2000, 11:38 PM EDT (03:38 UTC)
- Expired
- Aug 7, 2000, 12:45 AM EDT
- In force
- 67 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Tuscarawas County, OH
The radar
The Pittsburgh radar (KPBZ), 107 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 12:34 AM EDT | Thunderstorm Wind | Countywide, OH | Thunderstorm winds downed numerous trees and power lines. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 6, 9:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 3.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2398 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 3.8
- Supercell composite
- 24.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KPBZ 070338 SVRPIT OHC019-029-157-070445- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 1138 PM EDT SUN AUG 6 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CARROLL COUNTY IN OHIO COLUMBIANA COUNTY IN OHIO TUSCARAWAS COUNTY IN OHIO * UNTIL 1245 AM EDT * AT 1138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES NORTH OF CARROLLTON...MOVING EAST AT 75 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER LISBON AT 1155 PM... 4 MILES SOUTH OF NEW WATERFORD AT MIDNIGHT... <<CALL TO ACTION>>THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL. .END
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 9:50 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Aug 6, 9:50 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 950 PM EDT SUN AUG 6 2000 MCS CONTS TO PUSH QUICKLY ACRS NRN INDIANA...WITH CONVECTION FIRING OUT TO EAST AHEAD OF SYSTEM ALONG THETA-E RIDGE OVR EXTRM NRN OH. DISCUSSED SITUATION WITH SPC...WL GO WITH WATCH TO COVER CWA XTNDG DOWN TO MASON-DIXON LINE. IN ADDITION...WITH SVRL COUNTIES OVR SERN CWA HAVING EXPERIENCED SIGNIFICANT FLASH FLOODING EARLIER...WL CONT WITH FFA FOR CWA. FOR RIVERS...WITH YOUGH RIVER AT CONNELLSVILLE ABOVE FLOOD STAGE WL CONT WITH FLW THRU TONIGHT. STRAGER .PBZ... MD...FLASH FLOOD WATCH UNTIL 400 AM EDT MONDAY FOR ZONE MDZ001. OH...FLASH FLOOD WATCH UNTIL 400 AM EDT MONDAY FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. SEVERE THUNDERSTORM WATCH UNTIL 300 AM EDT MONDAY FOR ZONES OHZ039>059...OHZ068>069. PA...FLASH FLOOD WATCH UNTIL 400 AM EDT MONDAY FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. SEVERE THUNDERSTORM WATCH UNTIL 300 AM EDT MONDAY FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. RECREATIONAL BOATING ADVISORY UNTIL 1100 AM EDT MONDAY FOR ZONE PAZ021. WV...FLASH FLOOD WATCH UNTIL 400 AM EDT MONDAY FOR ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041. SEVERE THUNDERSTORM WATCH UNTIL 300 AM EDT MONDAY FOR ZONES WVZ001>004.
In the hours before
Special weather statement, Aug 6, 9:39 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 939 PM EDT SUN AUG 6 2000 PAZ020-021-029-030-WVZ001-002-070300- ALLEGHENY PA-BEAVER PA-BROOKE WV-HANCOCK WV-WASHINGTON PA- WESTMORELAND PA- 939 PM EDT SUN AUG 6 2000 ...STRONG THUNDERSTORMS... STRONG THUNDERSTORMS WERE HEADED FOR THE PITTSBURGH METRO AREA. THIS EVENING. THUNDERSTORMS WERE RAPIDLY FORMING OVER THE PANHANDLE OF WEST VIRGINIA AND AND WERE MOVING RAPIDLY EAST AT 40 MPH. THESE THUNDERSTORMS WILL REACH THE CITY OF PITTSBURGH AND GREENSBURG BY 10 PM AND CONTINUE FOR AN HOURS OR MORE. EXPECT WIND GUSTS OVER 40 MPH AND GREATER ALONG WITH HAIL AND TORRENTIAL RAINS.
Local storm report, Aug 6, 10:59 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1059 PM EDT SUN AUG 06 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1010 PM BURGETTSTOWN PA WIND DAMAGE
08/06/00 WASHINGTON TREE DOWN NEAR
BURGETTSTOWN
1040 PM MT LEBANON PA FLOODING
08/06/00 ALLEGHENY ROADWAY FLOODING
1050 PM CARNEGIE PA FLOODING
08/06/00 ALLEGHENY STREET AND ROADWAYS
FLOODING
1053 PM CASTLE SHANNON PA WIND DAMAGE
08/06/00 ALLEGHENY TREES AND POWER LINES DOWN
1057 PM BRENTWOOD PA FLOODING
08/06/00 ALLEGHENY e CARS UNDERWATER NEAR
INTERSECTION OF ROUTES 51
AND 88Local storm report, Aug 6, 11:22 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1122 PM EDT SUN AUG 06 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1055 PM TRAFFORD PA WIND DAMAGE
08/06/00 WESTMORELAND POWER LINES AND TREES
BLOWN DOWN
1114 PM JEANETTE PA FLOODING
08/06/00 WESTMORELAND STREET FLOODINGThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 9:48 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 27 min |
| Aug 6, 11:38 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Columbiana | 67 min |
| Aug 7, 12:09 AM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 66 min |
| Aug 7, 12:18 AM EDT | Severe Thunderstorm Warning | PBZ | Harrison | 57 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.